Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 168, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 5, 2017, 7:43 PM EST for Bartholomew County, Decatur County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2017, 7:43 PM EST (00:43 UTC)
- Expired
- Nov 5, 2017, 8:15 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 6:31 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 595 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.5
The text
As transmitted.
878
WUUS53 KIND 060043
SVRIND
INC005-031-060115-
/O.NEW.KIND.SV.W.0168.171106T0043Z-171106T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
743 PM EST SUN NOV 5 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southwestern Decatur County in central Indiana...
Northeastern Bartholomew County in central Indiana...
* Until 815 PM EST.
* At 743 PM EST, a severe thunderstorm was located over Columbus,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Columbus, Westport, Elizabethtown, Hartsville, Letts, Newbern and
Grammer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3914 8556 3913 8567 3913 8580 3912 8580
3911 8595 3926 8594 3931 8553 3916 8551
TIME...MOT...LOC 0043Z 262DEG 37KT 3920 8591
HAIL...1.00IN
WIND...60MPH
$$
AW/JN2 follow-up statements
402
WWUS53 KIND 060058
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
758 PM EST SUN NOV 5 2017
INC005-031-060115-
/O.CON.KIND.SV.W.0168.000000T0000Z-171106T0115Z/
Decatur IN-Bartholomew IN-
758 PM EST SUN NOV 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR SOUTHWESTERN DECATUR AND NORTHEASTERN BARTHOLOMEW COUNTIES...
At 758 PM EST, a severe thunderstorm was located 11 miles east of
Columbus, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Columbus, Westport, Hartsville, Letts, Newbern and Grammer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3914 8556 3913 8567 3913 8580 3912 8580
3921 8582 3928 8579 3931 8553 3916 8551
TIME...MOT...LOC 0058Z 262DEG 37KT 3922 8571
HAIL...1.00IN
WIND...60MPH
$$
AW/JN779
WWUS53 KIND 060110
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
810 PM EST SUN NOV 5 2017
INC005-031-060120-
/O.EXP.KIND.SV.W.0168.000000T0000Z-171106T0115Z/
Decatur IN-Bartholomew IN-
810 PM EST SUN NOV 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR AND
NORTHEASTERN BARTHOLOMEW COUNTIES WILL EXPIRE AT 815 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM EST for
central and southeastern Indiana.
LAT...LON 3914 8556 3913 8567 3913 8580 3912 8580
3921 8582 3928 8579 3931 8553 3916 8551
TIME...MOT...LOC 0110Z 262DEG 37KT 3923 8558
$$
AW/JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 6:19 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 5, 6:19 PM EST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 619 PM EST Sun Nov 5 2017 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 306 PM EST Sun Nov 5 2017 Low pressure along with a strong cold front will move through the area this evening bringing the potential for heavy rain and severe thunderstorms. Cooler air will then rule into next week with highs in the 40s to around 50 for much of the period. A couple of weaker systems will bring precipitation to parts of the area Monday, Tuesday, and next Sunday. && .NEAR TERM.../Rest of This Afternoon and Tonight/ Issued at 306 PM EST Sun Nov 5 2017 The first wave of low pressure, riding along a front from near the northwest forecast area southwest into the St. Louis area, was moving out of the forecast area. However, more waves are to the southwest along the front, with more thunderstorms associated with them. Have already seen severe thunderstorms and possible tornadoes across the area this afternoon, with good shear and instability for this time of year. These favorable conditions will continue into this evening. Upstream mid level lapse rates are higher than across the area, and some of this air will advect in, increasing the hail threat as well. In addition, high precipitable water values continue with good 850mb moisture transport. Some areas have received over a couple of inches of rain. With more storms moving in, the flash flood threat will continue. Thus will continue with the Flash Flood Watch. Given all the above, will continue with high PoPs through 00Z, then gradually decrease them from northwest to southeast through the evening, with some lower PoPs hanging around longer across the southeast until near 12Z. Will keep the Flash Flood Watch going through 400 AM for now, but will likely be able to cancel it early as the heavy rain moves out. Will watch closely. The model blend looks reasonable for low temperatures tonight with cold advection behind the front. && .SHORT TERM.../Monday through Wednesday/ Issued at 306 PM EST Sun Nov 5 2017 Models are close enough that the model blend initialization was accepted for most items. Monday looks to remain dry. Went higher than the blend for sky cover Monday as an inversion will likely trap moisture. Chances for rain will return to much of the area Monday night as a wave rides along to the south. Forcing looks good south with decent frontogenetical forcing added to the mix. Will go likely PoPs far south Monday night, with only slight chance PoPs north. Kept some lingering low PoPs Tuesday morning. Low chances for rain will move back in to far southern areas Tuesday night with another wave, but not all models have rain that far north. Thus confidence is low for these Tuesday night PoPs. High pressure will bring dry conditions Wednesday. && .LONG TERM.../Wednesday Night Through Sunday/ Issued at 306 PM EST Sun Nov 5 2017 Models are close enough that the model blend initialization was accepted for most items. Much of the long term will be quiet with high pressure in control. However, a developing upper trough and a surface low pressure system could bring some precipitation Saturday night into Sunday. Temperatures look cold enough that some snow may mix in with the rain Saturday night & Sunday morning. Temperatures will remain below average through the period. && .AVIATION /Discussion for the 06/00Z TAFs/... Issued at 618 PM EST Sun Nov 5 2017 Predominantly MVFR conditions through the night into Monday morning. Cannot rule out periods of IFR ceilings. Conditions should improve Monday afternoon. Showers and storms continue to coalesce into clusters and line segments at this time and the complex will generally sag southeastward as the front does so with time. LAF is done with convection but HUF/IND will have the threat for the first few hours of the period, and BMG for a bit longer. Winds will become more northwesterly and northerly with time as the front moves out, with speeds generally around 9-12KT. A few gusts cannot be ruled out, particularly with showers and storms early in the period, but will be transient at best. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 AM EST Monday for INZ021-028>031- 035>049-051>057-060>065-070>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...50 AVIATION...Nield
Hazardous weather outlook, Nov 5, 4:16 AM EST, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 416 AM EST Sun Nov 5 2017 INZ021-028>031-035>049-051>057-060>065-067>072-060930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 416 AM EST Sun Nov 5 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Severe thunderstorms and heavy rainfall later today and tonight. Hazards: Damaging winds...large hail...a few tornadoes...heavy rainfall causing flooding and cloud to ground lightning. Timing: Best threat for severe weather from early afternoon through the evening. Best threat for heavy rainfall late afternoon through tonight. Discussion: The approach and passage of a cold front later today into tonight will bring the threat for severe thunderstorms and heavy rainfall to central Indiana. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Scattered showers are possible late Monday into Tuesday...especially south of Interstate 70. Showers will be possible again on Saturday. Discussion: The passage of low pressure through the Tennessee Valley will bring scattered showers to south central Indiana Monday night and early Tuesday. Dry and cooler weather is then expected with high pressure through the rest of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Local storm report, Nov 5, 6:59 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HEAVY RAIN 2 N FRANKFORT 40.31N 86.51W
11/05/2017 M2.27 INCH CLINTON IN PUBLIC
RAIN SO FAR TODAY. LOCATION APPROXIMATE.
&&
BHHLocal storm report, Nov 5, 7:05 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HEAVY RAIN 2 NW STRAUGHN 39.83N 85.32W
11/05/2017 M3.07 INCH HENRY IN PUBLIC
&&
BHHLocal storm report, Nov 5, 7:22 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 4 WNW KIRKLIN 40.21N 86.43W
11/05/2017 CLINTON IN PUBLIC
UTILITY POLE BLOWN ALMOST ALL THE WAY OVER
ONTO SOUTH COUNTY ROAD 400 EAST NEAR EAST
STATE ROAD 38. TIME IS ROUGHLY BASED ON
RADAR.
&&
BHHLocal storm report, Nov 5, 7:35 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG MUNCIE 40.20N 85.39W
11/05/2017 DELAWARE IN EMERGENCY MNGR
MUNCIE FIELDHOUSE HAD BRICK FACADE DAMAGE AT
THE TOP OF THE BUILDING THAT APPARENTLY
PUNCTURED LARGE HOLE IN THE ROOF AND
RUPTURED SPRINKLER PIPES AS BIG AS 4" WIDE.
TIME IS ROUGHLY BASED ON RADAR.
&&
BHHLocal storm report, Nov 5, 7:37 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HAIL ELNORA 38.88N 87.08W
11/05/2017 E1.25 INCH DAVIESS IN PUBLIC
1253 PM TSTM WND DMG 4 NNW ORESTES 40.33N 85.76W
11/05/2017 MADISON IN EMERGENCY MNGR
MULTIPLE UTILITY LINES DOWN ON 1550 NORTH
BETWEEN 300 WEST AND 600 WEST, CLOSING THE
ROAD. TIME VERY ROUGHLY APPROXIMATED FROM
RADAR.
1253 PM TSTM WND DMG 2 N ELWOOD 40.30N 85.84W
11/05/2017 MADISON IN EMERGENCY MNGR
UTILITY POLES AND LINES DOWN ON STATE ROAD
13 BETWEEN 1300 N AND 1400 N, PRESUMABLY
DAMAGED BY THUNDERSTORM WINDS. TIME IS
APPROXIMATE.
1256 PM TSTM WND DMG 4 N ORESTES 40.33N 85.74W
11/05/2017 MADISON IN TRAINED SPOTTER
A COUPLE OF OUT BUILDINGS DESTROYED AND
THERE WERE NUMEROUS 2 TO 3-FOOT DIAMETER
LIVE TREES BROKEN OFF ABOVE THE GROUND...ALL
APPEAR TO BE FROM STRAIGHT LINE WIND PER
MADISON COUNTY EMA. TIME ROUGHLY ESTIMATED
BASED ON RADAR.
0117 PM TSTM WND DMG 2 WNW EATON 40.35N 85.39W
11/05/2017 DELAWARE IN TRAINED SPOTTER
TEN-INCH DIAMETER TREE BLOWN DOWN AND A
SIX-INCH DIAMETER TREE LIMB TORN DOWN NEXT
TO IT BETWEEN WALNUT STREET AND STATE ROAD 3
ON EATON-WHEELING PIKE. TIME IS VERY ROUGHLY
ESTIMATED FROM RADAR.
0120 PM HAIL 3 NW EATON 40.37N 85.40W
11/05/2017 E0.75 INCH DELAWARE IN TRAINED SPOTTER
LOCATED AT 1200 NORTH AND WALNUT STREET.
0142 PM HAIL 3 ESE SHADELAND 40.36N 86.90W
11/05/2017 E0.75 INCH TIPPECANOE IN STORM CHASER
0145 PM HAIL 1 SSW FAIRFAX STATE REC 39.00N 86.50W
11/05/2017 E1.75 INCH MONROE IN TRAINED SPOTTER
ESTIMATED WINDS OF 50 TO 55 MPH.
0148 PM TSTM WND DMG 2 SSE CLARKS HILL 40.21N 86.71W
11/05/2017 TIPPECANOE IN EMERGENCY MNGR
THREE ELECTRIC POLES HAVE BEEN BLOWN DOWN AT
OR NEAR THE INTERSECTION OF EAST COUNTY LINE
ROAD SOUTH AND SOUTH COUNTY ROAD 1000
EAST...NECESSITATING ROAD CLOSURE. TIME IS
ESTIMATED BASED ON RADAR.
0151 PM HAIL 4 NW CLARKS HILL 40.29N 86.78W
11/05/2017 E0.88 INCH TIPPECANOE IN TRAINED SPOTTER
ESTIMATED WIND OF 50 MPH.
0205 PM TSTM WND DMG 4 WNW KIRKLIN 40.21N 86.43W
11/05/2017 CLINTON IN PUBLIC
UTILITY POLE BLOWN ALMOST ALL THE WAY OVER
ONTO SOUTH COUNTY ROAD 400 EAST NEAR EAST
STATE ROAD 38. TIME IS ROUGHLY BASED ON
RADAR.
0221 PM TSTM WND DMG 2 N KIRKLIN 40.22N 86.36W
11/05/2017 CLINTON IN TRAINED SPOTTER
ROOF DAMAGE AND PEA SIZE HAIL AT STATE ROAD
421 AND COUNTY ROAD 400 SOUTH.
0230 PM TSTM WND GST 1 S TIPTON 40.27N 86.04W
11/05/2017 M64 MPH TIPTON IN TRAINED SPOTTER
DESTROYED SHED ON THE SOUTH SIDE OF TIPTON.
0230 PM TSTM WND DMG 1 S TIPTON 40.27N 86.04W
11/05/2017 TIPTON IN TRAINED SPOTTER
MEASURED WIND GUST TO 64 MPH DESTROYED A
SHED ON THE SOUTH SIDE OF TIPTON.
0238 PM TSTM WND DMG 5 NNW ORESTES 40.33N 85.77W
11/05/2017 MADISON IN PUBLIC
SECONDHAND REPORT OF DAMAGE TO SILOS NEAR
COUNTY ROADS 1550 NORTH AND 500 WEST IN
MADISON COUNTY.
0250 PM TSTM WND GST 5 WNW SUMMITVILLE 40.36N 85.73W
11/05/2017 E55 MPH MADISON IN TRAINED SPOTTER
ESTIMATED 50 TO 55 MPH AT COUNTY ROAD 1550 N
AND COUNTY ROAD 200 WEST.
0309 PM TSTM WND DMG MUNCIE 40.20N 85.39W
11/05/2017 DELAWARE IN EMERGENCY MNGR
MUNCIE FIELDHOUSE HAD BRICK FACADE DAMAGE AT
THE TOP OF THE BUILDING THAT APPARENTLY
PUNCTURED LARGE HOLE IN THE ROOF AND
RUPTURED SPRINKLER PIPES AS BIG AS 4" WIDE.
TIME IS ROUGHLY BASED ON RADAR.
0311 PM TSTM WND DMG 1 WSW BALL STATE UNIVER 40.19N 85.43W
11/05/2017 DELAWARE IN TRAINED SPOTTER
REPORT OF TWO TREES DOWN IN THE 300 BLOCK OF
SCHROEDER AVENUE. TIME IS ESTIMATED BASED ON
RADAR..
0311 PM TSTM WND DMG 1 W BALL STATE UNIVERSI 40.20N 85.44W
11/05/2017 DELAWARE IN TRAINED SPOTTER
SIX-INCH DIAMETER TREE LIMB TORN OFF TREE AT
JACKSON STREET AND UNIVERSITY AVENUE IN
MUNCIE, INDIANA. TIME IS ESTIMATED BASED ON
RADAR.
0311 PM TSTM WND DMG 1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017 DELAWARE IN PUBLIC
TREE INTO A HOUSE IN THE 500 BLOCK OF
GREENBRIAR ROAD. TIME IS ROUGHLY ESTIMATED
BASED ON RADAR.
0311 PM FLOOD 1 NNW BALL STATE UNIVER 40.21N 85.41W
11/05/2017 DELAWARE IN TRAINED SPOTTER
WATER IS 12 INCHES DEEP AND STILL RISING AT
EUCLID AVENUE AND MADDOX DRIVE. TIME IS
ROUGHLY ESTIMATED BASED ON RADAR.
0311 PM FLOOD 1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017 DELAWARE IN TRAINED SPOTTER
TREE DOWN ON A HOUSE IN THE 400 BLOCK OF
NORTH CHINQUAPIN WAY. TIME ROUGHLY ESTIMATED
BASED ON RADAR. REPORT FORWARDED FROM 911
CENTER AT EOC.
0311 PM TSTM WND DMG MUNCIE 40.20N 85.39W
11/05/2017 DELAWARE IN TRAINED SPOTTER
REPORTED IN THE 600 BLOCK OF ASHLAND AVENUE,
MUNCIE, INDIANA. TIME IS APPROXIMATE AND
BASED ON RADAR.
0311 PM TSTM WND DMG 1 W BALL STATE UNIVERSI 40.20N 85.43W
11/05/2017 DELAWARE IN TRAINED SPOTTER
REPORTED AT 407 NORTH TAFT ROAD, DELAWARE
COUNTY, INDIANA. TIME APPROXIMATE AND BASED
ON RADAR.
0311 PM TSTM WND DMG MUNCIE 40.19N 85.39W
11/05/2017 DELAWARE IN TRAINED SPOTTER
SIX-INCH DIAMETER TREE LIMBS DOWN FROM A
LIVE TREE ON WEST MAIN STREET.
0312 PM TSTM WND DMG 1 N MUNCIE 40.22N 85.40W
11/05/2017 DELAWARE IN PUBLIC
ESTIMATED WIND OF 65 MPH...PEA SIZE
HAIL..AND SMALL TREE LIMBS DOWN. POWER WAS
OFF AND ON. REPORTED AT 805 WEST DUNN
AVENUE, MUNCIE, INDIANA.
0328 PM TSTM WND DMG 3 W RIDGEVILLE 40.29N 85.09W
11/05/2017 RANDOLPH IN EMERGENCY MNGR
UTILITY POLE WITH LIVE WIRES FALLEN INTO A
VEHICLE WITH ENTRAPMENT AT NORTH COUNTY ROAD
600 WEST AND STATE ROAD 28. TIME IS ROUGHLY
ESTIMATED BASED ON RADAR.
0344 PM TSTM WND DMG 1 SSW SARATOGA 40.23N 84.92W
11/05/2017 RANDOLPH IN EMERGENCY MNGR
TREE AND UTILITY LINES DOWN AT 4401 NORTH
300 EAST. TIME ROUGHLY ESTIMATED BASED ON
RADAR.
0503 PM HEAVY RAIN 3 NW FISHERS 39.98N 86.06W
11/05/2017 E1.16 INCH HAMILTON IN TRAINED SPOTTER
TOTAL SO FAR TODAY.
0512 PM FLOOD WINCHESTER 40.18N 84.98W
11/05/2017 RANDOLPH IN LAW ENFORCEMENT
WINCHESTER POLICE ARE CLOSING OFF NORTH MAIN
STREET BETWEEN 3RD AND 4TH STREETS DUE TO
FLOODING. OFFICER REPORTING WATER UP TO HIS
FENDER WELLS OF HIS POLICE PICK-UP TRUCK.
0520 PM FLOOD UNION CITY 40.20N 84.82W
11/05/2017 RANDOLPH IN EMERGENCY MNGR
LOCALIZED HEAVY FLOODING ON VARIOUS STREETS.
RAINFALL OF 2.38 INCHES FELL IN THE
EMERGENCY MANAGERS RAIN GAUGE.
0520 PM HEAVY RAIN UNION CITY 40.20N 84.82W
11/05/2017 M2.38 INCH RANDOLPH IN EMERGENCY MNGR
AMOUNT IN THE EMERGENCY MANAGERS RAIN GAUGE.
0627 PM HEAVY RAIN 1 W BARGERSVILLE 39.52N 86.19W
11/05/2017 M2.80 INCH JOHNSON IN PUBLIC
LOCATION APPROXIMATE.
0642 PM HEAVY RAIN 2 N COUNTRY CLUB HEIGHT 40.15N 85.69W
11/05/2017 E3.20 INCH MADISON IN PUBLIC
AMOUNT BASED ON VIEWING RAIN GAUGE FROM AFAR
DUE TO YARD FLOODING.
0646 PM HEAVY RAIN 2 N FRANKFORT 40.31N 86.51W
11/05/2017 M2.27 INCH CLINTON IN PUBLIC
RAIN SO FAR TODAY. LOCATION APPROXIMATE.
0701 PM HEAVY RAIN 2 NW STRAUGHN 39.83N 85.32W
11/05/2017 M3.07 INCH HENRY IN PUBLIC
&&Local storm report, Nov 5, 7:43 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
743 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 3 WSW COLUMBUS 39.20N 85.96W
11/05/2017 E0.50 INCH BARTHOLOMEW IN PUBLIC
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:00 PM EST | Flash Flood Warning | IND | Johnson, Morgan, Rush, Shelby | 3 hr |
| Nov 5, 7:18 PM EST | Areal Flood Warning | IND | Brown, Monroe | 3 hr |
| Nov 5, 7:32 PM EST | Areal Flood Warning | IND | Bartholomew, Decatur | 3 hr |
| Nov 5, 9:56 PM EST | Areal Flood Warning | IND | Delaware | 3 hr |
| Nov 5, 10:03 PM EST | Tornado Warning | IND | Jackson | 11 min |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Shelby | 36 hr |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 69 hr |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Hamilton, Madison | 44 hr |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Hamilton, Marion | 38 hr |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Marion, Morgan | 50 hr |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Marion, Morgan | 55 hr |
| Nov 5, 10:17 PM EST | River Flood Warning | IND | Delaware, Randolph | 17 hr |
| Nov 5, 10:19 PM EST | River Flood Warning | IND | Henry, Rush, Shelby | 29 hr |
| Nov 5, 10:19 PM EST | River Flood Warning | IND | Bartholomew | 23 hr |
| Nov 5, 10:43 PM EST | River Flood Warning | IND | Johnson | 36 hr |
| Nov 5, 10:55 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Daviess, Decatur, Jackson, Jennings and 2 more | 3 hr |
| Nov 5, 10:56 PM EST | River Flood Warning | IND | Bartholomew | 15 hr |
| Nov 6, 1:39 AM EST | Special Weather Statement | IND | Decatur | 51 min |
| Nov 6, 4:51 AM EST | River Flood Warning | IND | Jackson, Jennings, Washington | 17 hr |
| Nov 6, 11:25 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 6 days |
| Nov 6, 11:25 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 53 hr |
| Nov 6, 11:25 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 56 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.